Thunderstorm Wind, Sabine
- When
- July 28, 3:25 PM CST
- Where
- Sabine County, 2.07 mi N of Milam
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 31.460, -93.850
Several trees were downed north of Hemphill Texas.
Scattered strong thunderstorms developed during the heating of the afternoon across the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas. The atmosphere was very unstable at the time and with a very moist atmosphere also in place, as these storms collapsed, they produced strong damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered strong thunderstorms developed during the heating of the afternoon across the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas. The atmosphere was very unstable at the time and with a very moist atmosphere also in place, as these storms collapsed, they produced strong damaging wind gusts. One such gust downed trees in Sabine County, Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 28, 11:13 AM CST, 4 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1213 PM CDT THU JUL 28 2016 .AVIATION... Scattered showers and thunderstorms are affecting terminals KTXK,KSHV, and KMLU resulting in IFR/MVFR/VFR ceilings through the afternoon. These showers and thunderstorms will move out by 29/03Z which will lift ceilings to MVFR/VFR during the overnight period. However, we could see ceiling lift earlier if redevelopment doesn't occur to our NE/W. Southerly winds 5 to 10 kts during the day before becoming light and variable by 29/11Z on Friday, areas that received rainfall could see fg/hz during the overnight hours. /21/ && .PREV DISCUSSION... /issued 1107 AM CDT THU JUL 28 2016/ DISCUSSION... Heavy rain will be possible since precipitable water values show over two inches /2.22/ from this mornings sounding. Have bumped up the chance of rain for some locations and added heavy rain to much of the region. Have issued a few urban and small stream flood advisories this morning and for parts of North Central Louisiana a flash flood warning with over two to near three inches. Also lowered the high temperature for areas where the rains look to continue for much of the day and with thick cloud cover. The Four State Region will be in the bottom of an upper trough of low pressure between two upper level ridges of high pressure/ one ridge center over the Southwest U S and the other off the Florida, JGeorgia, and South Carolina coast. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 95 76 96 / 20 30 10 30 MLU 74 93 74 94 / 30 30 20 30 DEQ 73 92 73 93 / 20 30 30 40 TXK 73 93 75 94 / 20 20 20 40 ELD 72 92 73 94 / 30 30 20 40 TYR 75 95 76 96 / 20 20 10 20 GGG 73 95 76 96 / 20 20 10 30 LFK 75 96 74 96 / 30 20 20 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 21/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1226 PM CDT THU JUL 28 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1226 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING BEFORE DECREASING OVERNIGHT. THE CONVECTION WILL BE ASSOCIATED WITH DISTURBANCES MOVING THROUGH THE BASE OF AN UPPER LEVEL LOW PRESSURE TROUGH EXTENDING INTO THE AREA. DUE TO A RICH AND DEEP SUPPLY OF MOISTURE...THUNDERSTORMS WILL BE EFFICIENT PRODUCERS OF HEAVY RAIN THAT WILL RESULT IN URBAN AND SMALL STREAM FLOODING AND A POTENTIAL FOR FLASH FLOODING AS STORMS DEVELOP AND SPREAD OVER THE SAME GENERAL LOCATIONS SLOWLY. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 20 TO 30 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES DRIFT SOUTHEAST INTO THE REGION. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED MONDAY THROUGH MUCH OF NEXT WEEK...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS EAST ACROSS THE SOUTHERN PLAINS AND INTO THE CENTRAL UNITED STATES. THIS WILL RESULT IN TEMPERATURES CLIMBING BACK INTO THE UPPER 90S TO NEAR 100 DEGREES FOR MUCH OF NEXT WEEK...WITH HEAT INDICES NEARING OR EXCEEDING 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT ...BUT MAY BE NEEDED IN AREAS THAT HAVE HIGH WATER OR FLOODING ISSUES. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 E BROWNSVILLE-BAWCOMV 32.48N 92.15W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
STREET FLOODING ON LOUISIANA HWY 34 NEAR THE PAPER
MILL.
&&
EVENT NUMBER SHV1600657
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 NW BROWNSVILLE-BAWCOM 32.49N 92.18W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
STREET FLOODING NEAR THE INTERSECTION OF WASHINGTON
STREET AND NEW NATCHITOCHES ROAD.
&&
EVENT NUMBER SHV1600658
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 4 NNW COLUMBIA 32.16N 92.11W
07/28/2016 CALDWELL LA PUBLIC
NUMEROUS COUNTY ROADS FLOODED.
&&
EVENT NUMBER SHV1600659
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CDT THU JUL 28 2016
LAZ001>004-281900-
CLAIBORNE LA-BOSSIER LA-WEBSTER LA-CADDO LA-
116 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CADDO...BOSSIER...WEBSTER
AND WEST CENTRAL CLAIBORNE PARISHES UNTIL 200 PM CDT...
AT 116 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPRINGHILL TO NEAR
PLAIN DEALING TO NEAR BELCHER...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...HAUGHTON...
BLANCHARD...BENTON...SIBLEY...CULLEN...PLAIN DEALING...
COTTON VALLEY...OIL CITY...SAREPTA...DOYLINE...MOORINGSPORT...
DIXIE INN...BELCHER...SHONGALOO...GILLIAM AND FOSTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3248 9332 3237 9387 3279 9404 3286 9374
3302 9356 3302 9349 3284 9308
TIME...MOT...LOC 1816Z 302DEG 15KT 3296 9354 3283 9368 3278 9390
21PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD JENA 31.69N 92.13W
07/28/2016 LA SALLE LA LAW ENFORCEMENT
FLOODING ALONG SEVERAL ROADS IN THE PARISH
&&
EVENT NUMBER SHV1600660
10PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD WEST MONROE 32.51N 92.15W
07/28/2016 OUACHITA LA PUBLIC
WATER OVER THE ROAD NEAR RED CUT RD.
&&
EVENT NUMBER SHV1600661
10The Ft Polk radar (KPOE), 90 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were downed north of Hemphill Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640826.